Exacerbation of Paranoid Schizophrenia in a Psoriatic Patient after Treatment with Cyclosporine A, but not with Etanercept

October 2007 | Volume 6 | Issue 10 | Case Report | 1046 | Copyright © 2007

Sergio Di Nuzzo MD, Martina Zanni MD, Giuseppe De Panfilis MD

Abstract

Psoriasis may be frequently associated with psychiatric diseases. We present a 44-year-old man undergoing cyclosporine therapy for treatment of generalized plaque psoriasis which exacerbated his symptoms of paranoid schizophrenia, and disappeared a few days after discontinuation of cyclosporine. Replacement therapy with etanercept achieved clinical remission of psoriasis without any psychiatric side effects. Systemic medications, such as cyclosporine and etanercept, induce modifications of the cytokine network. This is pathogenetically significant in both psoriasis and psychiatric disorders. This case report suggests that dermatologists need to become more familiar with the risk-benefit of drug-induced cytokines dysregulation in psoriatic patients with comorbid psychiatric disorders.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles